Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 3, NWS Birmingham, AL

February 15, 2025Lamar County, Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 15, 2025, 10:36 PM CST for Lamar County, Marion County, Alabama. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 10:36 PM CST (04:36 UTC)
Expired
Feb 15, 2025, 11:30 PM CST
In force
54 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lamar County, AL, Marion County, AL

The radar

The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 11:24 PM CSTTSTM WND DMG2 Sse Star, ALA tree was snapped and then fell onto a car along CR 10 near Millport.
Feb 15, 11:27 PM CSTTSTM WND DMGBear Creek, ALTrees down in the Bear Creek area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

216 
WUUS54 KBMX 160436
SVRBMX
ALC075-093-160530-
/O.NEW.KBMX.SV.W.0003.250216T0436Z-250216T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1036 PM CST Sat Feb 15 2025

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Marion County in northwestern Alabama...
  Lamar County in west central Alabama...

* Until 1130 PM CST.

* At 1035 PM CST, severe thunderstorms were located along a line
  extending from near Mantachie to near Evergreen to near New Wren to
  near Pala Alto, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hamilton, Winfield, Vernon, Sulligent, Millport, Guin, Hackleburg,
  Brilliant, Glen Allen, Kennedy, Detroit, Beaverton, Gu-
  Win, Weston, Blooming Grove, Lamar County Airport, Brinn, Lake
  Buttahatchee, Crews, and Bedford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

A Tornado Watch remains in effect until 400 AM CST for northwestern
and west central Alabama.

&&

LAT...LON 3432 8818 3431 8764 3392 8764 3392 8795
      3353 8795 3353 8827
TIME...MOT...LOC 0435Z 242DEG 57KT 3438 8846 3414 8847 3393 8865 3376
8879

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

17/KLAWS
2 follow-up statements
241 
WWUS54 KBMX 160512
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1112 PM CST Sat Feb 15 2025

ALC075-093-160530-
/O.CON.KBMX.SV.W.0003.000000T0000Z-250216T0530Z/
Marion AL-Lamar AL-
1112 PM CST Sat Feb 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR MARION AND LAMAR COUNTIES...

At 1111 PM CST, severe thunderstorms were located along a line
extending from 6 miles southwest of Tuscumbia to near Belgreen to
near Hamilton to near Bedford, moving northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hamilton, Winfield, Vernon, Sulligent, Millport, Guin, Hackleburg,
Brilliant, Glen Allen, Kennedy, Detroit, Beaverton, Gu-
Win, Weston, Blooming Grove, Lamar County Airport, Brinn, Lake
Buttahatchee, Crews, and Bedford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northwestern
and west central Alabama.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3431 8764 3392 8764 3392 8795 3353 8795
      3353 8827 3405 8821 3432 8802
TIME...MOT...LOC 0511Z 229DEG 87KT 3466 8778 3442 8782 3421 8797 3381
8828

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

17/KLAWS
716 
WWUS54 KBMX 160521
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1121 PM CST Sat Feb 15 2025

ALC075-093-160530-
/O.CON.KBMX.SV.W.0003.000000T0000Z-250216T0530Z/
Marion AL-Lamar AL-
1121 PM CST Sat Feb 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR MARION AND LAMAR COUNTIES...

At 1121 PM CST, severe thunderstorms were located along a line
extending from near Killen to near Littleville to near Phil Campbell
to near Beaverton, moving northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hamilton, Winfield, Vernon, Sulligent, Millport, Guin, Hackleburg,
Brilliant, Glen Allen, Kennedy, Beaverton, Gu-
Win, Blooming Grove, Lamar County Airport, Brinn, Lake Buttahatchee,
Crews, Bedford, Crossville, and Bear Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for northwestern
and west central Alabama.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 3431 8764 3392 8764 3392 8795 3353 8795
      3353 8827 3376 8824 3432 8788
TIME...MOT...LOC 0521Z 229DEG 87KT 3482 8755 3458 8760 3437 8774 3397
8806

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:42 PM CST, 2 hours 54 minutes earlier. Its key messages:

  • Issued at 356 AM CST THU FEB 14 2025
  • A fast-moving line of severe storms will move quickly eastward across Central Alabama tonight, with numerous areas of damaging winds and a few tornadoes.
  • There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees for locations near and north of Interstate 20 Wednesday night. There is also a risk for wind chills as cold as the single digits.
  • There is a medium to high chance of a hard freeze with low temperatures reaching 15-20 degrees across all of central Alabama Thursday night. This night may feature a long-duration freeze. There is also a risk for wind chills as cold as the single digits.
Area forecast discussion, Feb 15, 7:42 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
742 PM CST Sat Feb 15 2025

...New MESOSCALE UPDATE...

.KEY MESSAGES...
Issued at 356 AM CST THU FEB 14 2025

 - A fast-moving line of severe storms will move quickly eastward
   across Central Alabama tonight, with numerous areas of damaging
   winds and a few tornadoes.

 - There is a medium to high chance of a hard freeze with low
   temperatures reaching 15-20 degrees for locations near and
   north of Interstate 20 Wednesday night. There is also a risk
   for wind chills as cold as the single digits.

 - There is a medium to high chance of a hard freeze with low
   temperatures reaching 15-20 degrees across all of central
   Alabama Thursday night. This night may feature a long-duration
   freeze. There is also a risk for wind chills as cold as the
   single digits.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 0742 PM CST SAT FEB 15 2025

Several bands of supercells are developing across the ArkLaMiss,
which are expected to quickly grow upscale into a squall line as a
vigorous shortwave trough swings around to a neutral tilt.
Greenville MS recently gusted to 67 mph. A wedge front remains in
far northeastern portions of Central Alabama, but the rest of the
forecast area remains well into the warm sector with dew points
in the lower 60s. Mid to upper 60s dew points are located closer
to the coast. A pocket of drier air aloft and some capping will
keep us dry the next couple of hours. But low-level moisture will
begin to surge ahead in advance of the line as it reaches the
stateline shortly after 11 PM. A few experimental Warn on Forecast
members indicate some cellular activity ahead of that, so will
continue to advertise a start time of 10 PM for the threat. CAMs
continue to indicate robust signatures of damaging winds despite
relatively low CAPE values due to a very strong 65 to 70 kt 850mb
LLJ, strong upper-level forcing/height falls, and strong low-
level convergence. This in addition to strong gradient winds ahead
of the line.

Low-level shear and SRH will also be favorable for quickly
developing QLCS tornadoes with 60 kts of 0-3km shear. The most
favorable line orientation for QLCS tornado development would be
any hint of a NW-SE orientation with outflow surges, though even
north-south orientations could be favorable given the magnitude
of the 0-3 km shear. Will additionally have a tornado threat with
any supercells that develop and merge into the line, and will be
watching closely for any development in eastern Louisiana and
southern Mississippi in the next couple hours. Highest tornado
threat will be in the far western counties and especially the
southern counties, where the 65 dew points will be surging in.
Make sure you have a way of getting warnings such as a weather
radio that will wake you up, keep your phones off Do not Disturb,
and consider going to your safe place even for a severe
thunderstorm warning.

32/JDavis

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1239 PM CST SAT FEB 15 2025

A broad warm sector is beginning to develop across Central Alabama
with the surface low currently deepening to our west over the
ArkLaTex. The warm front is well to our north near the Tennessee
Valley where the showers are currently located, so rain doesn't look
to be much of a hindrance to heating this go around, but there is
plenty of cloud cover to keep heating under control, and
temperatures aloft are a bit on the warm side. Nonetheless, 60s
dewpoints are beginning to advect northward now that surface winds
are shifting to the south, and expect a broad pre-frontal zone of
500-800 J/kg of MLCAPE to develop by late this afternoon as the
surface low begins to eject across the Midsouth. That doesn't sound
like a lot, but wind fields will ramp up significantly this evening
as the potent trough moves across the Southern Plains. The line of
storms should reach our western counties as early as 9-10 PM as the
LLJ increases to around 60-70 kts with eff. bulk shear values of
similar magnitude. Forecast sounds indicate elongated, curved
hodographs with high eff. SRH values of 400-600 m2/s2. Instability
will be the limiting factor tonight but, given the dynamics, will be
more than enough to support damaging straight line winds within
bowing segments along the length of the line with chances for
tornadoes embedded within the line. Some hi-res models are also
indicating discrete cellular activity developing over Mississippi
which could track into our southwestern counties. That's a bit more
uncertain, but we will also be monitoring for that activity.

The cold front and associated showers/storms will progress quickly
across the area overnight. The total severe window for this event
looks to only be around 6 to 8 hours. Severe potential should
decrease with eastward extent, especially for locations in the
northern half of the area, as instability begins to wane, but the
risk looks to continue until the front moves into Georgia early
tomorrow morning around 6 AM. The strong low-level flow will also
contribute to breezy and gusty conditions overnight, and a Wind
Advisory was issued for the entire forecast area until 12Z for
non-thunderstorm wind gusts up to 35 mph. Flooding is not
expected to be a concern due to the fast motion of this system,
and rain amounts look to be around one inch or less.

Temperatures may slowly fall during the day tomorrow as
northwesterly flow develops behind the front and ushers in a cold
airmass. Some locations in the north will hit the high temperature
early in the morning before falling into the 40s by the afternoon.
Some sprinkles may linger through midday, but expect cloud cover the
decrease gradually through the afternoon as the upper-level trough
pulls further away to the northeast.

86/Martin

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 235 PM CST SAT FEB 15 2025

Drier air moves in for the first half of the week across the area
ahead of the next front that moves through on Wednesday. Not much
dynamically with this front as it will travel in more of a
southern pattern. What we need to keep an eye on though will be
the track of the gulf low and associated upper low on Wednesday
into Thursday morning. Models have back off on the amount of cold
air with the precipitation in place over the past run, but there
still exists at least a small chance of seeing some wintry
precipitation across the far north. Otherwise just a good socking
rain can be expected across the area. Behind this system will be a
reminder of winter as temperatures will drop down into the teens
and low 20s across the north by Thursday morning and much of the
area on Friday morning.

16

&&

.AVIATION...
(00Z TAFS)
Issued at 543 PM CST SAT FEB 15 2025

MVFR cigs persists at ANB/ASN/MGM, and cigs will lower back to
MVFR elsewhere this evening as low-level moist isentropic lift
continues. Southerly winds will increase ahead of a cold front
tonight with gusts of 20-30kts and medium chances of LLWS as well.
A line of thunderstorms will impact all terminals between 5z and
10z tonight, with brief gusts of 40 to 50kts as the line passes.
Winds shift to westerly and then northwesterly behind the front
into Sunday, with MVFR cigs persisting much of the day.

32/JDavis

&&

.FIRE WEATHER...

Periodic light showers are forecast later this afternoon, before
a squall with heavy rain and thunderstorms sweeps cross the state
tonight and into the morning. Ahead of this activity, southerly
winds will become increasingly breezy, between 10-15 mph sustained
with 25-35 mph gusts. Rain and storms will quickly end early
Sunday morning with lingering clouds and winds, still breezy and
gusty, switching to the northwest. Fair weather is expected on
Monday with lighter northerly winds and a clear sky. The arrival
of drier air will nudge afternoon RHs into the 30 percent range
across central Alabama with pockets of upper 20s possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     48  53  25  50 / 100  30   0   0
Anniston    52  56  27  50 / 100  30   0   0
Birmingham  48  53  28  50 / 100  20   0   0
Tuscaloosa  48  53  28  52 / 100  20   0   0
Calera      50  54  29  51 / 100  20   0   0
Auburn      55  58  30  52 / 100  30   0   0
Montgomery  56  59  30  54 / 100  20   0   0
Troy        57  60  30  55 / 100  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CST Sunday for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

&&

SHORT TERM...86
LONG TERM....16
AVIATION...32
Hazardous weather outlook, Feb 15, 4:19 AM CST, 18 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Sat Feb 15 2025

ALZ011>015-017>050-161330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Sat Feb 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a level 2 to 3 risk, out of 5, for severe storms affecting
central Alabama tonight. Threats include tornadoes and damaging,
straight-line winds. This threat could begin as early as 9 pm in the
western part of the state and end as late as 4 am in the eastern
part of the state.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is needed for
tonight.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:44 PM CSTTornado WarningBMXMarion26 min
Feb 15, 11:26 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens64 min
Feb 15, 11:36 PM CSTSevere Thunderstorm WarningBMXLamar24 min
Feb 15, 11:38 PM CSTSevere Thunderstorm WarningBMXMarion, Walker, Winston45 min
Feb 15, 11:46 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter59 min
Feb 15, 11:46 PM CSTSevere Thunderstorm WarningBMXTuscaloosa, Walker74 min
Feb 16, 12:14 AM CSTTornado WarningBMXGreene, Sumter46 min
Feb 16, 12:19 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXHale, Marengo71 min
Feb 16, 12:19 AM CSTTornado WarningBMXGreene, Hale, Tuscaloosa41 min
Feb 16, 12:25 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBlount, Jefferson67 min
Feb 16, 12:42 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBibb, Perry58 min
Feb 16, 12:42 AM CSTTornado WarningBMXHale33 min
Feb 16, 12:52 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXEtowah, St. Clair, Shelby68 min
Feb 16, 12:53 AM CSTTornado WarningBMXPerry52 min
Feb 16, 1:06 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXChilton, Dallas69 min
Feb 16, 1:23 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCalhoun, Cherokee, Talladega67 min
Feb 16, 1:29 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXAutauga, Lowndes76 min
Feb 16, 1:43 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCoosa, Elmore77 min
Feb 16, 1:56 AM CSTTornado WarningBMXCoosa19 min
Feb 16, 1:58 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXClay, Cleburne62 min
Feb 16, 2:06 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXMontgomery69 min
Feb 16, 2:14 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXChambers, Randolph, Tallapoosa76 min
Feb 16, 2:35 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBullock, Chambers, Lee, Macon, Pike72 min
Feb 16, 2:43 AM CSTTornado WarningBMXLee, Tallapoosa16 min
Feb 16, 2:48 AM CSTTornado WarningBMXMacon42 min
Feb 16, 3:14 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBarbour, Russell76 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.